Alert archive / Illinois / Flash Flood Warnings in 2018

Flash Flood Warning 8, NWS Lincoln, IL

June 11, 2018Christian County, Moultrie County, Shelby County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 11, 2018, 3:10 AM CDT for Christian County, Moultrie County, Shelby County, Illinois. It was in force for 6 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2018, 3:10 AM CDT (08:10 UTC)
Expired
Jun 11, 2018, 9:15 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Christian County, IL, Moultrie County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 80 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 6:00 AM CDTHEAVY RAIN 2.11Moweaqua, IL
Jun 11, 6:00 AM CDTHEAVY RAIN 2.8Windsor, IL
Jun 11, 7:00 AM CDTHEAVY RAIN 2Shelbyville, IL
Jun 11, 7:00 AM CDTHEAVY RAIN 3.14 Nw Neoga, IL
Jun 11, 7:00 AM CDTHEAVY RAIN 3.91 Ne Shelbyville, IL
Jun 11, 7:00 AM CDTHEAVY RAIN 4.24 Nw Mode, IL
Jun 11, 7:00 AM CDTHEAVY RAIN 4.22Pana, IL
Jun 11, 7:00 AM CDTHEAVY RAIN 4.476 Nne Pana, IL
Jun 11, 7:00 AM CDTHEAVY RAIN 5.223 W Kincaid, IL
Jun 11, 7:00 AM CDTHEAVY RAIN 5.31 Ene Taylorville, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted.

415 
WGUS53 KILX 110810
FFWILX
ILC021-139-173-111415-
/O.NEW.KILX.FF.W.0008.180611T0810Z-180611T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
310 AM CDT MON JUN 11 2018

The National Weather Service in Lincoln has issued a

* Flash Flood Warning for...
  Christian County in central Illinois...
  Southern Moultrie County in central Illinois...
  Shelby County in central Illinois...

* Until 915 AM CDT Monday

* At 309 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Taylorville, Shelbyville, Sullivan, Pana, Moweaqua, Kincaid,
  Assumption, Edinburg, Morrisonville, Stonington, Windsor,
  Stewardson, Findlay, Cowden, Tower Hill, Bulpitt, Allenville,
  Jeisyville, Westervelt and Tovey.

This includes Interstate 57 between mile markers 169 and 170.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3935 8914 3935 8953 3964 8953 3964 8948
      3966 8948 3960 8847 3922 8848 3922 8914

$$

Bak
1 follow-up statement
517 
WGUS73 KILX 111409
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
909 AM CDT MON JUN 11 2018

ILC021-139-173-111417-
/O.EXP.KILX.FF.W.0008.000000T0000Z-180611T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian-Moultrie-Shelby-
909 AM CDT MON JUN 11 2018

...THE FLASH FLOOD WARNING FOR CHRISTIAN...SOUTHERN MOULTRIE AND
SHELBY COUNTIES WILL EXPIRE AT 915 AM CDT...

Flash flooding is no longer expected to pose a threat, as rainfall 
is diminishing. However, an areal flood warning has been issued for 
portions of Christian County and Shelby County until 12 pm for 
standing water on roads in many locations. Please continue to heed 
any remaining road closures.

LAT...LON 3935 8914 3935 8953 3964 8953 3964 8948
      3966 8948 3960 8847 3922 8848 3922 8914

$$

HJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 1:03 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 11, 1:03 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
103 AM CDT Mon Jun 11 2018

.UPDATE...
Issued at 915 PM CDT Sun Jun 10 2018

Forecast was updated with the severe thunderstorm watch ending at
8 pm cdt over our southern CWA. Continued the flash flood watch
for 8 southeast IL counties along and south of I-70 through 7 am
cdt. Between 1 and 2 inches of rain with locally 2-3 inches
possible along and south of an Effingham to Robinson line where
thunderstorms will be training eastward through midnight. SPC
day1 outlook continues a marginal risk of severe thunderstorms
over sw CWA, but feel main threat for hail and gusty winds will be
over southern 6 counties until midnight. The latest CAM models
continue to show chances of showers and a few thunderstorms
overnight from Peoria south so continued chance pops overnight
with highest pops in southeast IL. Muggy lows overnight of 65-70F.

&&

.SHORT TERM...(This evening through Monday)
ISSUED AT 351 PM CDT Sun Jun 10 2018

Severe thunderstorms moving through east central IL at this time
expected to continue for at least the next 2-3 hours. Keeping an
eye on another storm, and possible additional development, in west
central IL from near UIN through Rushville to Petersburg. SVR
Watch cancelled to the north of this activity, including PIA and
BMI. Additional showers and t-storms in scent Iowa slowly
translating east to east-southeastward. Thus, will keep the
mention of showers and t-storms in the forecast into Monday
morning.

Another very warm and humid day is in store for much of the area
Monday with temperatures 85-90 degrees. Could see a few late
afternoon/evening t-storms Monday...particularly in southeast and
east central IL along the synoptic front expected to be just north
of I-70.

.LONG TERM...(Monday night through Sunday)
ISSUED AT 351 PM CDT Sun Jun 10 2018

A deep upper trough in the Pacific NW is expected to rotate NE
from the Canadian Rockies toward Lake Winnipeg. This will push the
upper level ridge to the east of the western Great Lakes, allowing
a cold front to advance toward the Midwest. The front is expected
to move across the forecast area during the day Tuesday, resulting
in another potential for showers/t-storms.

A drier airmass will move in behind the front for Wednesday,
although temperatures will remain on the very warm side. The dry
weather will be short lived as a warm front lifts toward central
IL and shortwaves interact with the front to give us showers and
thunderstorms from Wed nite through Thursday nite.

The longer range models are in a bit of disagreement for late in
the week and into the weekend. The GFS and Canadian keep the main
upper ridge to the west of the our region, while the European
breaks it down and shifts it through IL. For now will side with
the more pessimistic GFS/Canadian solution and go with a chance
for t-storms late Friday into Saturday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1259 AM CDT Mon Jun 11 2018

IFR to MVFR conditions expected overnight with some low clouds and
fog with ceilings dipping below 1k ft at times and vsbsy of 2-5
miles. The fog will be more widespread along I-74 taf sites and
should lift between 13-15Z (7-9 am) Monday. Meanwhile a small MCS
was producing showers and scattered thunderstorms that will
continue to track eastward and affect SPI and DEC and possibly CMI
overnight while convection should mostly stay south of PIA and
BMI. Isolated showers and thunderstorms to develop during Monday
afternoon but feel coverage too isolated to mention in TAFs at
this time during Monday. NE winds of 5-10 kts to generally prevail
next 24 hours as frontal boundary to be south of I-72.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 AM CDT this morning for ILZ062-063-
066>068-071>073.

&&

UPDATE...07
SHORT TERM...Miller
LONG TERM...Miller
AVIATION...07
Hazardous weather outlook, Jun 10, 3:38 PM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
338 PM CDT Sun Jun 10 2018

ILZ040>057-061>063-066>068-071>073-111100-
Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-
De Witt-Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-Mason-
Menard-Morgan-Moultrie-Piatt-Richland-Sangamon-Schuyler-Scott-
Shelby-Vermilion-
338 PM CDT Sun Jun 10 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TONIGHT...

Strong to severe storms will continue across portions of central
and southeast Illinois this evening. Damaging wind and hail will
be the primary severe threat, mainly along and south of I-72
through Danville. Locally heavy rains and frequent lightning will
also be a risk with any thunderstorm.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A typical summer-time pattern is expected to continue through
Tuesday with daily chances for thunderstorms. There is a marginal
risk for strong to locally severe thunderstorms Monday afternoon
and evening. There is a chance of thunderstorms again from late
Wednesday night through Friday morning, and overnight Friday night
into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed til 8 pm.

ILZ027>031-036>038-111100-
Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
338 PM CDT Sun Jun 10 2018

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are still possible this evening across
parts of central Illinois. There is a marginal risk that some of
the storms could become severe, however organized severe weather
is not expected. Stronger storms could have hail and gusty winds,
along with locally heavy rains and frequent lightning.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A typical summer-time pattern is expected to continue through
Tuesday with daily chances for thunderstorms. There is a marginal
risk for strong to locally severe thunderstorms Monday afternoon
and evening. There is a chance of thunderstorms again from late
Wednesday night through Friday morning, and overnight Friday night
into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later this evening.

Auten

In the hours before

Special weather statement, Jun 10, 10:37 PM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1037 PM CDT SUN JUN 10 2018

ILZ050-110415-
Morgan-
1037 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORGAN COUNTY UNTIL
1115 PM CDT...

At 1037 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chapin, or near Jacksonville, moving east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Jacksonville, Alexander, Literberry, South Jacksonville, Concord,
Prentice, Sinclair and Jacksonville Municipal Airport.

This includes Interstate 72 between mile markers 68 and 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3972 9036 3987 9042 3987 9000 3969 8999
TIME...MOT...LOC 0337Z 269DEG 17KT 3980 9031

Shimon
Special weather statement, Jun 10, 11:41 PM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1141 PM CDT SUN JUN 10 2018

ILZ051-052-110530-
Sangamon-Christian-
1141 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHRISTIAN AND EAST
CENTRAL SANGAMON COUNTIES UNTIL 1230 AM CDT...

At 1140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rochester, or 9 miles east of Springfield, moving east at 30 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Rochester, Riverton, Edinburg, Mechanicsburg, Mount Auburn, Berry,
Clear Lake and Roby.

This includes Interstate 72 between mile markers 105 and 106.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3981 8917 3980 8915 3967 8915 3965 8957
      3983 8958
TIME...MOT...LOC 0440Z 268DEG 27KT 3975 8948

Shimon
Special weather statement, Jun 11, 12:35 AM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1235 AM CDT MON JUN 11 2018

ILZ054-061-110615-
Moultrie-Shelby-
1235 AM CDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOULTRIE AND CENTRAL
SHELBY COUNTIES UNTIL 115 AM CDT...

At 1235 AM CDT, Doppler radar was tracking a strong thunderstorm over
Westervelt, or near Shelbyville, moving east at 30 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Shelbyville, Windsor, Findlay, Tower Hill, Allenville, Westervelt,
Strasburg, Gays, Wolf Creek State Park and Eagle Creek State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3938 8901 3956 8901 3956 8850 3934 8848
TIME...MOT...LOC 0535Z 268DEG 26KT 3948 8889

Shimon
Special weather statement, Jun 11, 12:53 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1253 AM CDT MON JUN 11 2018

ILZ050-051-110645-
Sangamon-Morgan-
1253 AM CDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SANGAMON AND
NORTHEASTERN MORGAN COUNTIES UNTIL 145 AM CDT...

At 1252 AM CDT, Doppler radar was tracking a strong thunderstorm near
Alexander, or 10 miles east of Jacksonville, moving east at 35 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Springfield, Chatham, Alexander, Sherman, New Berlin, Jerome,
Southern View, Leland Grove, Grandview, Curran, Berlin, Sinclair,
Capital Airport and Farmingdale.

This includes the following highways...
 Interstate 55 between mile markers 87 and 102.
 Interstate 72 between mile markers 73 and 104.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3972 9012 3983 9014 3988 8957 3966 8958
TIME...MOT...LOC 0552Z 268DEG 29KT 3979 9004

Shimon
Local storm report, Jun 11, 1:54 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
154 AM CDT MON JUN 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND DMG     TOLEDO                  39.27N 88.24W
06/10/2018                   CUMBERLAND         IL   TRAINED SPOTTER

            LARGE TREE UPROOTED ON EAST JACKSON STREET.

&&

BAK
Special weather statement, Jun 11, 3:01 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Lincoln IL
301 AM CDT MON JUN 11 2018

ILZ047-110845-
Cass-
301 AM CDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CASS COUNTY UNTIL 345 AM
CDT...

At 300 AM CDT, Doppler radar was tracking a strong thunderstorm near
Chandlerville, or near Virginia, moving east at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Virginia, Ashland, Chandlerville, Philadelphia and Newmansville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4006 9026 4005 9020 4006 9019 4007 9015
      4006 9013 4008 9012 4008 9009 4009 9008
      4007 9000 3987 8999 3987 9010 3995 9031
TIME...MOT...LOC 0800Z 291DEG 23KT 4001 9017

Bak

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:30 PM CDTFlash Flood WatchILXCass, Christian, Clark, Clay, Coles, Crawford and 13 more14 hr
Jun 10, 8:38 PM CDTRiver Flood WarningILXVermilion24 hr
Jun 10, 10:37 PM CDTSpecial Weather StatementILXMorgan38 min
Jun 10, 11:41 PM CDTSpecial Weather StatementILXChristian49 min
Jun 11, 12:35 AM CDTSpecial Weather StatementILXShelby40 min
Jun 11, 12:53 AM CDTSpecial Weather StatementILXSangamon52 min
Jun 11, 2:17 AM CDTAreal Flood AdvisoryILXCass, Christian, Morgan, Sangamon6 hr
Jun 11, 2:35 AM CDTFlash Flood WarningILXMorgan, Sangamon5 hr
Jun 11, 3:01 AM CDTSpecial Weather StatementILXCass44 min
Jun 11, 4:05 AM CDTSpecial Weather StatementILXSangamon55 min
Jun 11, 9:05 AM CDTAreal Flood WarningILXChristian, Shelby3 hr
Jun 11, 11:07 AM CDTRiver Flood WarningILXCrawford, Jasper5 days
Jun 11, 11:07 AM CDTRiver Flood WarningILXLawrence9 days
Jun 11, 2:57 PM CDTFlash Flood WatchILXCass, Christian, Clark, Clay, Coles, Crawford and 13 more21 hr
Jun 11, 5:57 PM CDTSpecial Weather StatementILXShelby48 min
Jun 11, 6:08 PM CDTSevere Thunderstorm WarningILXShelby52 min
Jun 11, 6:14 PM CDTSevere Thunderstorm WarningILXClay, Richland46 min

Nearby

Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.